Arkansas, 2003

Hail in Arkansas, May 2, 2003

May 2, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 3:00 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, May 2, 3:00 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI MAY 2 2003

LATEST SURFACE ANALYSIS INDICATES A SLOW MOVING COLD FRONT NEAR A
LINE FROM PINE BLUFF...TO NEAR TEXARKANA. CONDITIONS AHEAD OF THIS
FEATURE HAVE BECOME QUITE UNSTABLE...WITH CAPE VALUES OVER 4000 J/KG
INDICATED ACROSS SOUTH CENTRAL SECTIONS OF THE FORECAST AREA.
ALTHOUGH FORCING ASSOCIATED WITH FEATURE APPEARS TO BE WEAK...THE
FORCING SHOULD BE SUFFICIENT TO SUPPORT SCATTERED CONVECTION THROUGH
EARLY EVENING.

THIS FRONT WILL MOVE NORTH AS A WARM FRONT LATE SATURDAY AND
SATURDAY...AND WILL CONTINUE TO FOCUS SCATTERED CONVECTION.

WATER VAPOR IMAGERY INDICATES A WELL DEFINED VORTEX APPROACHING THE
CALIFORNIA COAST. THIS FEATURE IS EXPECTED TO REACH THE NORTHERN
PLAINS BY LATE SUNDAY. AN ASSOCIATED...SLOW MOVING FRONTAL SYSTEM WILL
APPROACH THE FORECAST AREA...AND WILL SUPPORT ADDITIONAL CONVECTION
FOR SUNDAY AND MONDAY. FORECAST INSTABILITY AND SHEAR PROFILES
SUPPORT SOME SEVERE THUNDERSTORMS...AS WELL AS EFFICIENT RAINFALL
PRODUCERS.

HRO   53  76  59  83 /   0  20  40  40
LIT   58  80  62  83 /  10  20  40  30
HOT   58  81  64  84 /  10  20  30  40
PBF   62  82  64  84 /  30  20  30  30

.LZK...NONE.

55
Hazardous weather outlook, May 2, 4:00 AM CST, 16 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON BEFORE
STALLING. A SYSTEM ALOFT WILL INTERACT WITH THE FRONT THIS AFTERNOON
AND EVENING...WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN NORTHERN
TEXAS AND SOUTHERN OKLAHOMA BEFORE HEADING INTO SOUTHERN ARKANSAS.
SOME SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. THE STORMS SHOULD WEAKEN BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE
WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER
THREAT.

ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE
NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT
BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A
COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE
EXPECTED TO REDEVELOP WITH A CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN ARKANSAS THIS
AFTERNOON AND EVENING.

46

The radar

The Western Arkansas radar (KSRX), 131 km away, was scanning. The volume nearest the first event began at 02:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
May 2, 8:08 PM CST
Where
Pike County, Daisy
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -93.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360874.